Alert archive / California / Flash Flood Watches in 2006
Flash Flood Watch 1, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this flash flood watch at Dec 25, 2006, 2:12 PM PST for 9 counties in California. It took effect at Dec 26, 2006, 6:00 AM PST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2006, 2:12 PM PST (22:12 UTC)
- In effect from
- Dec 26, 2006, 6:00 AM PST
- Expired
- Dec 26, 2006, 9:33 AM PST
- In force
- 4 hr
- Issued by
- NWS San Francisco Bay Area, CA
- Flood severity
- None
Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Napa County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 78 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 10.2 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this flash flood watch went out at Dec 25, 9:07 AM PST, 5 hours 5 minutes earlier.
Area forecast discussion, Dec 25, 9:07 AM PST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN FRANCISCO CA 907 AM PST MON DEC 25 2006 .DISCUSSION...MOIST PLUME OF MOISTURE...GREATER THAN 1.5 INCHES TPW PER THE AMSU IMAGERY IS CURRENTLY AIMED AT NORTHWEST CALIFORNIA. OVER THE DISTRICT VALLEY FOG IS PREVALENT...WITH VIS DOWN TO 1/8 MILE AT SAN JOSE...AND DOWN TO 1 MILE IN THE EAST BAY...AND 2 MILES IN THE PENINSULA. WILL BE UPDATING THE FORECAST TO TAKE OUT THE RAIN FOR TODAY...AS THE GFS IS TAKING ITS SWEET TIME MOVING THE SYSTEM SOUTH. WILL ALSO ADD DENSE FOG TO THE ZONES AND DROP TEMPS IN THE EAST BAY. THE LATEST GFS IS BRINGING COPIOUS AMOUNTS OF RAIN TO THE DISTRICT AS STRONG ISENTROPIC LIFT SETS UP. AS A SURFACE LOW DEVELOPS ALONG THE BOUNDARY ON TUESDAY...IN RESPONSE TO A SHORTWAVE MOVING ACROSS... THE GRADIENT TIGHTENS UP. WILL BE TAKING A CLOSE LOOK TO SEE IF A HIGH WIND WATCH WILL BE NEEDED FOR TUESDAY. UPDATES BY 915 AM. && .AVIATION...FOR SF BAY AREA TERMINALS...RELATIVE HUMIDITIES INCREASED AS OFFSHORE FLOW BROUGHT IN LOW LEVEL MOISTURE FROM THE CENTRAL VALLEY. VISIBILITIES CONTINUE TO RANGE FROM 2-4 MILES BUT LITTLE IMPROVEMENT IS EXPECTED UNTIL LATE THIS AFTERNOON AS WINDS START TO PICK UP FROM THE SOUTHEAST AHEAD OF THE SLOWLY MOVING FRONT. UNFORTUNATELY LIFR CONDITIONS AT KSJC ARE NOT EXPECTED TO IMPROVE UNTIL MID AFTERNOON AS STAGNANT CONTITIONS ARE TRAPPED IN THE SANTA CLARA VALLEY WITH LIGHT WINDS AND HIGHER CLOUDS ACROSS THE AREA CAPPING THE INVERSION. RAIN SHOULD START AFFECTING STS BETWEEN 08-10Z TUESDAY MOVING SOUTHWARD TOWARDS OAK...SFO...AND SJC BETWEEN 10-12Z. CIGS WILL LOWER WITH THE RAIN AROUND 2000-4000 FT. FOR MONTEREY BAY AREA TERMINALS...VFR CONDITIONS EXPECTED THROUGH THE DAY. MID AND UPPER LEVEL CLOUDS SHOULD START MOVING OVER THE AREA LATER THIS MORNING...BUT LOWER CIGS AND RAIN ARE NOT EXPECTED UNTIL TUESDAY MORNING AFTER 12Z. .MARINE...A DEEP LOW IN THE GULF OF ALASKA HAS GENERATED LARGE SWELLS THAT WILL HIT MAINLY THE PACIFIC NORTHWEST...BUT SWELLS ALONG OUR WATERS ARE EXPECTED TO BUILD TO 13 TO 16 FEET BY TONIGHT. ANOTHER LOW SEVERAL HUNDRED MILES OFF THE OREGON COAST IS FORECAST TO INTENSIFY RAPIDLY AND GENERATE ANOTHER SET OF LARGE SWELLS THAT WILL REACH OUR COASTAL WATERS TUESDAY NIGHT AND WEDNESDAY. THIS COMBINED WITH STRONG SE WINDS AT THAT TIME COULD RESULT IN VERY LARGE COMBINED SEAS. LATEST FORECAST CALLS FOR SWELLS IN THE 14 TO 17 FOOT RANGE WEDNESDAY. .MTR...WATCHES/WARNINGS/ADVISORIES...NONE. PUBLIC FORECAST: STROBIN AVIATION/MARINE: ANDERSON NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Dec 25, 4:02 AM PST, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 402 AM PST MON DEC 25 2006 CAZ505>507-261215- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- 402 AM PST MON DEC 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CA. .DAY ONE...TODAY AND TONIGHT RAIN WILL BE DEVELOPING BY TONIGHT. MINOR URBAN AND SMALL STREAM HYDROLOGY ISSUES ARE POSSIBLE LATE AT NIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STEADY RAINS DEVELOP TUESDAY...AND MAY BE HEAVY AT TIMES. THE STORM MAY PRODUCE 3 TO 5 INCHES OF RAIN WITH LOCAL AMOUNTS UP TO 6 INCHES POSSIBLE. URBAN AND SMALL STREAM HYDROLOGY ISSUES ARE STILL POSSIBLE ALL DAY TUESDAY. GUSTY WINDS ARE ALSO POSSIBLE. ON WEDNESDAY THE STORM DIES DOWN WITH LINGERING SHOWERS STILL MOVING OVER THE AREA. THURSDAY THROUGH SUNDAY PARTLY CLOUDY EXCEPT FRIDAY WHEN THERE IS A SLIGHT CHANCE OF SHOWERS. CAZ006-508>518-261215- SAN FRANCISCO-SAN FRANCISCO BAY SHORELINE- SAN FRANCISCO PENINSULA COAST-EAST BAY INTERIOR VALLEYS- EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS- SANTA CLARA VALLEY...INCLUDING SAN JOSE- MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-BIG SUR COAST- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 402 AM PST MON DEC 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CA. .DAY ONE...TODAY AND TONIGHT LIGHT RAIN WILL BE DEVELOPING LATE TONIGHT IN THE NORTHERN PART OF THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STEADY RAINS DEVELOP TUESDAY...AND MAY BE HEAVY AT TIMES. THE STORM MAY PRODUCE 3 TO 5 INCHES OF RAIN WITH LOCAL AMOUNTS UP TO 6 INCHES POSSIBLE. URBAN AND SMALL STREAM HYDROLOGY ISSUES ARE STILL POSSIBLE ALL DAY TUESDAY. GUSTY WINDS ARE POSSIBLE AS WELL. ON WEDNESDAY THE STORM DIES DOWN WITH LINGERING SHOWERS STILL MOVING OVER THE AREA. PARTLY CLOUDY THURSDAY THROUGH SUNDAY.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 2:15 PM PST | High Surf Advisory | MTR | Alameda, Contra Costa, Marin, City and County of San Francisco, San Mateo, Santa Clara and 2 more | 37 hr |
| Dec 25, 2:19 PM PST | Wind Advisory | MTR | Alameda, Contra Costa, Marin, City and County of San Francisco, San Mateo, Santa Clara and 2 more | 46 hr |
Nearby
Flash Flood Watches in California, 2006Every flash flood watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.